Alert archive / Utah / Wind Advisories in 2010
Wind Advisory 14, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Jun 10, 2010, 5:06 PM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2010, 5:06 PM MDT (23:06 UTC)
- Expired
- Jun 10, 2010, 9:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
033 WWUS75 KSLC 102306 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 506 PM MDT THU JUN 10 2010 UTZ004-005-110300- /O.NEW.KSLC.WI.Y.0014.100610T2306Z-100611T0300Z/ SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...LEHI...PROVO...NEPHI...WENDOVER... SNOWVILLE 506 PM MDT THU JUN 10 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA: UTAH COUNTY INCLUDING LEHI...PLEASANT GROVE AND PROVO...ALONG WITH THE GREAT SALT LAKE DESERT AND MOUNTAINS...INCLUDING WENDOVER...THE I-80 CORRIDOR AND HIGHWAY 30. * WINDS: NORTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: STRONG NORTHWEST WINDS WILL PERSIST UNTIL SUNSET BEFORE DIMINISHING. * IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ALONG EAST-WEST ORIENTED ROADWAYS SUCH AS I-80 AND HIGHWAY 30. STRONG NORTH WINDS CAN ALSO BE EXPECTED ALONG I-15 NEAR POINT OF THE MOUNTAIN IN NORTHERN UTAH COUNTY. MOTORISTS...PARTICULARLY THOSE IN HIGH PROFILE VEHICLES...ARE ENCOURAGED TO USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
457 WWUS75 KSLC 110243 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 843 PM MDT THU JUN 10 2010 UTZ004-005-110345- /O.EXP.KSLC.WI.Y.0014.000000T0000Z-100611T0300Z/ SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- INCLUDING THE CITIES OF...LEHI...PROVO...NEPHI...WENDOVER... SNOWVILLE 843 PM MDT THU JUN 10 2010 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY FOR THE SOUTHERN WASATCH FRONT ALONG WITH THE GREAT SALT LAKE DESERT AND MOUNTAINS WILL EXPIRE AT 9 PM MDT THIS EVENING. NORTH WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO NEAR 40 MPH WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF THE EVENING HOURS. MOTORISTS SHOULD BE PREPARED FOR GUSTY CROSS-WINDS ALONG EAST-WEST ORIENTED ROADWAYS SUCH AS I-80 WEST OF SALT LAKE CITY...AND HIGHWAY 30 ACROSS NORTHWEST UTAH. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 10, 3:50 PM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 10, 3:50 PM MDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
350 PM MDT THU JUN 10 2010
.SYNOPSIS...A LARGE COOL PACIFIC TROUGH WILL MOVE INTO THE
NORTHERN ROCKIES THIS AFTERNOON THEN SAG SOUTH TONIGHT AND CLOSE
OFF INTO A LOW OVER THE GREAT BASIN FRIDAY. THIS LOW WILL THEN
REMAIN IN PLACE THROUGH THE WEEKEND.
&&
.DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS HAVE FORMED
ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING THIS AFTERNOON AHEAD OF
THE APPROACHING PACIFIC TROUGH. WITH NORTHWEST WINDS IN THE
BOUNDARY LAYER AND STRONG SOUTHWESTERLIES IN THE MID-
LEVELS...THERE IS QUITE A BIT OF DIRECTIONAL AND SPEED SHEAR
ACROSS THE AREA...AS MUCH AS 75 KNOTS IN THE 0-6 KM LAYER.
HOWEVER...WITH RELATIVELY MARGINAL INSTABILITY...SHEAR MAY BE TOO
STRONG TO ALLOW PARTICULARLY TALL UPDRAFTS OR LARGE HAIL TO BE
SUSTAINABLE. STILL...AT LEAST SOME THREAT OF SEVERE WEATHER EXISTS
THROUGH THE AFTERNOON AND EARLY EVENING HOURS.
MODELS INDICATE THAT PRECIPITATION SHOULD CUT OFF RELATIVELY
QUICKLY AFTER 00Z...AS COOLER AIR MOVES INTO THE LOWER LEVELS WITH
THE ASSOCIATED COLD FRONT. THIS WILL YIELD A BRIEF BREAK IN
PRECIPITATION POTENTIAL FROM THIS EVENING THROUGH FRIDAY
MORNING...AS THE PARENT TROUGH DIGS SOUTHWARD INTO NEVADA. AS THAT
STORM SLOWLY MIGRATES EASTWARD...PRECIPITATION SHOULD FILL IN
AGAIN ACROSS NORTHERN AND CENTRAL UTAH BEGINNING FRIDAY AFTERNOON.
EVENTUALLY...PRECIP IS POSSIBLE FOR THE ENTIRE STATE THROUGH THE
WEEKEND. MUCH COOLER TEMPERATURES WILL ALSO BE IN STORE FOR MOST
OF THE CWA BEGINNING TOMORROW...WITH AFTERNOON HIGHS LIKELY 10 TO
20 DEGREES FAHRENHEIT BELOW CLIMATOLOGICAL NORMALS.
FOR THE EXTENDED...HAVE CONTINUED TO LEAN THE FORECAST TOWARD THE
ECMWF SOLUTION...WHICH IS GENERALLY COOLER THAN THE GFS MONDAY
THROUGH THURSDAY...AND IS SLIGHTLY SLOWER IN MOVING THE TROUGH
COMPLETELY OUT OF THE AREA...WITH SHOWERS STILL POSSIBLE THROUGH
MONDAY AFTERNOON. 12Z EC IS ALSO DEEPER WITH A FAST MOVING TROUGH
ON PASSING OVER NORTHERN UTAH ON WEDNESDAY...SO HAVE INCREASED
POPS AND LOWERED TEMPS A BIT IN DAYS 6 AND 7 TO ACCOUNT FOR THIS
SOMEWHAT MORE ACTIVE SOLUTION.
&&
.HYDROLOGY...THE WEBER RIVER NEAR OAKLEY AND LITTLE COTTONWOOD
CREEK BOTH WENT OVER FLOOD STAGE EARLIER THIS MORNING. BOTH
WATERWAYS HAVE STARTED TO FALL AGAIN WITH THE WEBER REMAINING
ABOVE FLOOD STAGE. ADDITIONAL RAINFALL IS LIKELY THIS AFTERNOON
WITH SCATTERED THUNDERSTORMS ACROSS NORTHERN UTAH. THE FLOOD
WARNINGS REMAIN IN EFFECT. ALSO...THE FLOOD WATCH FOR THE BEAR
RIVER REMAINS IN EFFECT AS RAINFALL WILL CONTINUE ACROSS THIS
DRAINAGE THIS AFTERNOON INCREASING THE THREAT OF HIGHER FLOWS.
&&
.AVIATION...THE POTENTIAL FOR THUNDERSTORMS WILL BE THE MAJOR
IMPACT AT THE SLC TERMINAL THIS EVENING...WITH SCATTERED
THUNDERSTORMS EXPECTED ACROSS NORTHERN UTAH THROUGH AT LEAST 03Z.
PERIODS OF CEILINGS BELOW 7000FT AGL...GUSTY ERRATIC WINDS...AND
NEARBY CLOUD-TO-GROUND LIGHTNING ARE LIKELY THROUGH THE
AFTERNOON. THERE IS ALSO A 30 PERCENT CHANCE OF MVFR CONDITIONS AT
THE TERMINAL IN HEAVIER SHOWERS.
&&
.FIRE WEATHER...A COLD FRONT WILL MOVE ACROSS THE STATE THIS
AFTERNOON AND EVENING...BRINGING UNSETTLED WEATHER TO THE NORTHERN
HALF OF THE STATE WITH WINDY...DRY CONDITIONS TO THE SOUTH. ACROSS
THE SOUTH...THE STRONG WINDS AND LOW RH WILL RESULT IN CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON. THE FRONT WILL MAKE ITS WAY
ACROSS THE STATE OVERNIGHT...BUT BY THE TIME IS REACHES CENTRAL
UTAH...IT WILL BE A DRY FRONT. LOW PRESSURE WILL MOVE INTO THE STATE
TOMORROW...USHERING IN MUCH MORE UNSETTLED WEATHER FOR THE WEEKEND
STATEWIDE. WITH THE INCREASE IN RH ASSOCIATED WITH THIS SYSTEM...DO
NOT EXPECT THAT CRITICAL FIRE WEATHER CONDITIONS WILL BE REACHED
THIS WEEKEND.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WATCH UNTIL 5 PM MDT THIS AFTERNOON FOR UTZ007.
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING BELOW 7000 FEET FOR
UTAH FIRE ZONES 439 AND 440.
WY...FLOOD WATCH UNTIL 5 PM MDT THIS AFTERNOON FOR WYZ021.
&&
SCHOENING/HOSENFELD
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Jun 10, 6:09 AM MDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 609 AM MDT THU JUN 10 2010 UTZ001>016-019>021-517-518-WYZ021-111300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 609 AM MDT THU JUN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT WATER LEVELS WILL REMAIN VERY HIGH AGAIN TODAY IN STREAMS ACROSS THE NORTHERN OUTLOOK AREA WITH HIGH ELEVATION HEADWATERS. THESE STREAMS ARE BEING FED BY A RAPIDLY MELTING HIGH ELEVATION SNOWPACK AND LOCAL RAINFALL. ADDITIONAL RAINFALL TODAY COULD KEEP WATER LEVELS HIGH THROUGH TONIGHT. THERE IS A THREAT OF SIGNIFICANTLY INCREASED FLOWS IF HEAVY RAIN FALLS INTO ONE OF THESE WATERSHEDS. PLEASE REFER TO NATIONAL WEATHER SERVICE FLOOD PRODUCTS FOR ADDITIONAL INFORMATION. SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN FORECAST FOR THE NORTH THIS MORNING AS AN UNSEASONABLY COOL PACIFIC STORM BEGINS TO MOVE INTO THE AREA. SHOWERS WILL BECOME HEAVIER AND MORE WIDESPREAD THIS AFTERNOON THEN DECREASE IN COVERAGE TONIGHT. IT WILL BE COOL ACROSS THE NORTHWESTERN PORTIONS OF THE OUTLOOK AREA TODAY AND WARM AND WINDY ACROSS THE SOUTH AND EAST. THE WINDS PLUS LOW HUMIDITIES ACROSS THE FAR SOUTH WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS THERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WATER LEVELS IN STREAMS RISING FROM HIGH ELEVATION HEADWATERS ACROSS THE NORTHERN OUTLOOK AREA ARE EXPECTED TO GRADUALLY FALL THROUGH THE WEEKEND. EVEN WITH RIVER LEVELS FALLING SOMEWHAT...THESE WATERWAYS WILL CONTINUE TO RUN COLD AND FAST AND POSE AN EXTRA DANGER TO CHILDREN AND PETS. EXERCISE CAUTION NEAR ANY FAST FLOWING WATERWAYS. THE PACIFIC SYSTEM WILL SPREAD COOLER AND WETTER CONDITIONS ACROSS THE ENTIRE OUTLOOK AREA BY LATE FRIDAY THAT WILL PERSIST THROUGH THE WEEKEND. DRIER AND WARMER WEATHER IS EXPECTED FOR THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 10, 4:18 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
418 PM MDT THU JUN 10 2010
UTZ009-011-102245-
WESTERN UINTA BASIN UT-WESTERN UINTA MOUNTAINS UT-
418 PM MDT THU JUN 10 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASATCH...
NORTHWESTERN DUCHESNE AND EXTREME SOUTHERN SUMMIT COUNTIES UNTIL 445
PM MDT...
AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF TABIONA...OR 26 MILES EAST
OF HEBER CITY...MOVING NORTHEAST AT 50 MPH.
PENNY SIZE HAIL AND WIND GUSTS OF 40 TO 55 MPH ARE POSSIBLE WITH
THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
TABIONA AND MOON LAKE
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4070 11087 4077 11047 4031 11038 4030 11099
4057 11106
TIME...MOT...LOC 2216Z 239DEG 44KT 4053 11084
SEAMANThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:31 PM MDT | Special Weather Statement | SLC | Morgan | 29 min |
| Jun 9, 8:00 PM MDT | Severe Thunderstorm Warning | SLC | Rich, Summit | 30 min |
| Jun 9, 9:43 PM MDT | River Flood Warning | SLC | Salt Lake | 23 hr |
| Jun 10, 1:48 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache | 15 min |
| Jun 10, 2:44 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 33 min |
| Jun 10, 3:12 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake, Tooele | 33 min |
| Jun 10, 3:25 PM MDT | Severe Thunderstorm Warning | SLC | Utah | 27 min |
| Jun 10, 3:49 PM MDT | Severe Thunderstorm Warning | SLC | Utah, Wasatch | 26 min |
| Jun 10, 3:51 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Weber | 23 min |
| Jun 10, 4:13 PM MDT | Severe Thunderstorm Warning | SLC | Rich, Summit | 41 min |
| Jun 10, 4:18 PM MDT | Special Weather Statement | SLC | Duchesne | 27 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.